A few hours ago I felt symptoms that made me believe I had a yeast infection, including itching, discomfort, chunky discharge and sensitivity.  I used Monistat 1 prefilled applicator ointment about two hours ago, which I have used in the past and not had any type of poor reaction to.  I'm currently experiencing a great deal of pain in my labia and my labia minora is swollen and tender on the left side.  The right side feels tender as well but only feels slightly swollen.  I can't tell if there is any type of discoloration because of the ointment I used previously.  It hurts a great deal to touch, move or walk and I'm sure will be keeping me up tonight. I have had quite a few yeast infections in my day but have never experienced such pain, tenderness or any type of swelling.   I have not had sexual intercourse in about two weeks.

Does anyone have ideas on what this could be and treatment I should seek?  Google searches are only leading me to very minimal information about abscesses that need surgical removal.

Thank you for any help.

Tagged with →  

4 Responses to Labia minora swelling

  1. Sekme says:

    I had a friend who experienced the same reaction after using an otc yeast medication. It’s possible you’re having an allergic reaction – even if you’ve used it before without issue, that’s possible. I would suggest heading to a doctor as soon as you can to get it looked at – even if it’s not an allergic reaction, they may be able to shed some light on what’s going on.

    Sorry you’re in such an uncomfortable place! : (

  2. Raf007 says:

    I wasn’t able to see a doctor today. It progressed before I went to sleep so I took benadryl, ibuprofen and douched out the remaining ointment. The swelling has gone down considerably although it’s still very uncomfortable and I know the yeast infection hasn’t been treated.

  3. Eneora says:

    Can’t say for sure of course over the internet, but it does sound like you could be allergic to it. Allergies develop from repeated exposure. It doesn’t mean you WILL develop an allergy, just that often times you either won’t react (or won’t react as severely) the first time you’re exposed.

    I’m sorry that you’re dealing with this…..it sounds awfully uncomfortable (as if a yeast infection isn’t the devil, itself!) 🙁

    I’d suggest calling your doc to see what they suggest an appointment, trying something specific to help, etc. And if they do think it’s likely that or maybe happening for a different reason. They may want to see you, or they may say something like “take some benadryl and put a cool compress on it”.

  4. NwoFire says:

    It’s somewhat common to be sensitive to the one-day YI treatments. Personally I can only do 3 or 7 day. It isn’t necessarily an allergy to the medication (although that is possible), just that one day treatments have a stronger concentration of medication that can irritate already tender tissues. I’d go to the doctor and ask her if s/he could prescribe you Diflucan (fluconazole)orally to give your vagina a break.

Leave a Reply